Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Done radiation therapy for cancer. Have anxiety. Should I take Ativan?

I was recently diagnosed with cancer and have gone through the first 3 days of radiation with two more to follow on Monday and Tuesday. I have been experiencing anxiety where my heart feels like it s beating in my throat. My neighbour is taking ativan for her anxiety and thought I should try one. What are your thoughts?
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pulmonologist 's  Response
Hello ,
Fear of the disease as well fear of consequences of the disease must be worrying you.
Increased heart rate could be due to medical conditions also.
Discuss with your doctor about the possibility of it being caused by any drugs you are using.
Low Hemoglobin can also cause palpitation.
If there are no medical causes , you can start ativan for a short period after discussing with your doctor.
But there are better drugs like flupenthixol , melitracetam ,etc
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Ranjan Devar's  Response
Usually your radiation oncologist would have suggested some drugs to relieve anxiety, but if he has not then it is advisable to consult him regarding starting the medication. Usually taking Ativan ( Lorazepam) 1 mg ( 1 tab HS) will relieve you of anxiety to certain extent. You can use it, before starting pls take opinion of ur Oncologist and get your BP checked to rule out any hypertension issues.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor